Chemotherapy-induced diarrhoea (CID) is a risk of antineoplastic regimens, often associated with 5-fluorouracil (5-FU), irinotecan and capecitabine. Current treatment guidelines for CID include the use of loperamide and octreotide but do not account for other therapies, including budesonide. Small case reports have shown benefit with budesonide in CID secondary to 5-FU and irinotecan, but there is no literature base addressing budesonide use in CID secondary to capecitabine. We describe a case of a patient with severe capecitabine-induced diarrhoea that was refractory to guideline based therapy but resolved with the use of budesonide.
- colon cancer
- drugs: gastrointestinal system
- gastrointestinal system
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Contributors JS wrote the manuscript and is the corresponding author and article guarantor. JTJ provided the pathology images and their expert interpretation. ZJ helped to revise the manuscript. LG helped to revise and approved the manuscript.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent for publication Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.